MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. VERSAJET EXACT ASSY, 45 DEGREE X 14MM; LAVAGE, JET

SMITH & NEPHEW MEDICAL LTD. VERSAJET EXACT ASSY, 45 DEGREE X 14MM; LAVAGE, JET
Model Number 66800041
Medical Device Problem Code No Pressure (2994)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during debridement of a wound the handpiece of a versajet exact assy, 45 degree x 14mm no longer provided pressure after intermittent use of one hour and thirty minutes.The procedure had a delay of 20 minutes, there was no backup available and was confirmed that it was not completed.Patient was not harmed as a consequence of this problem.
 
Additional Manufacturer Narrative
H3, h6.The device was not returned for evaluation.A documentation review was performed.Historical review has revealed no other cases from the reported product or lot number, there are no open nor closed escalation actions within scope.Manufacturing records detail no contributory factors, records reveal the device met the required specifications upon release into distribution.The associated risk files adequately mitigate loss of pressure during use, without further details regarding the sequence of events, or opportunity to evaluate the handpiece or associated console the probable cause remains unknown.The instruction for use details that the when the device detects an internal motor failure, which will impact on pressure, it will display a failure f2 directing the user to replace the console.No error message was displayed.Factors that may affect efficiency are detailed within the instruction for use, if the saline bag is allowed to run empty air will enter the system temporarily reducing efficiency.No manufacturing quality concerns have been observed, therefore no corrective actions are deemed necessary.
 
Additional Manufacturer Narrative
H11.Corrected information in h6 (health effect - impact code).

Brand Name
VERSAJET EXACT ASSY, 45 DEGREE X 14MM
Common Device Name
LAVAGE, JET
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15142793
Report Number8043484-2022-00182
Device Sequence Number12138573
Product Code FQH
UDI-Device Identifier00040565124681
UDI-Public00040565124681
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K143115
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number66800041
Device Catalogue Number66800041
Device Lot Number50450595
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2022
Supplement Date Received by Manufacturer02/14/2023
07/06/2023
Initial Report FDA Received Date08/01/2022
Supplement Report FDA Received Date02/15/2023
07/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age20 YR
Patient SexFemale